MAUDE Adverse Event Report: BIOMEDICAL LIFE SYSTEMS INC. BIOSTIM SD; BIOSTIM SD TENS UNIT

BIOMEDICAL LIFE SYSTEMS INC. BIOSTIM SD; BIOSTIM SD TENS UNIT
Model Number KBSD
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qa investigation included reviewing dhr's for both electrodes and biostim sd.We requested device records from the electrode manufacturer and the device subcontractor.When device master records were reviewed, electrodes #eerc200m lot #b170617 from gmdasz manufacturing company and serial # (b)(4) job # (b)(4) from fuji dynamics both passed in process inspections, final inspections and showed no sign of malfunction.There were no records of deviations from the kitting process.Bmls has sold over (b)(4) units of tens units and has not experienced complaints of burns.Even so, there are contraindications for use in the product manuals.The device was returned from (b)(6) at (b)(6) and inspected upon its arrival.Furthermore, it was thoroughly tested by the engineering dept.The complaint/burns could not be recreated and the device was performing to specifications.Physical therapist (b)(6) reviewed photo sent in by (b)(6) at (b)(6) medical from the end user, (b)(6), and in his professional opinion it seems that the user placed the electrodes on an existing "incision or broken/skin." capa (b)(4) was initiated and completed to document the investigation.Capa was initiated to monitor and review warnings and use of biostim sd and contraindications portion of the manual, report sent to health (b)(4).The device was returned to the customer (end user).Capa (b)(4) was initiated to address the fact that the medwatch form 3500a was sent to bmls test account in error.
 
Event or Problem Description
Our customer, (b)(6) from (b)(6) medical emailed in january 2019 us that one of her customers, (b)(6), had used biostim sd tens unit and placed the electrodes on her buttocks.The exact date was not supplied.She said it was probably (b)(6) 2018.Patient complained that she encountered burns within 5 minutes of using the device.The user told (b)(6) about it who contacted biomedical life systems (bmls) and sent in the photo.We asked (b)(6) to obtain information from (b)(6) with details of the incident.She declined.Bmls contacted (b)(6) to obtain details of the event.

Brand Name
BIOSTIM SD
Common Device Name
BIOSTIM SD TENS UNIT
Manufacturer (Section D)
BIOMEDICAL LIFE SYSTEMS INC.
1954 kellogg ave
carlsbad, ca
MDR Report Key9836506
Report Number2024292-2019-00001
Device Sequence Number19604767
Product Code GZJ
UDI-Device Identifier00857771003088
UDI-Public00857771003088
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K033455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Inspection,Other
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberKBSD
Device Catalogue NumberKBSD
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age2 YR
Event Location Home
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR